Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 2018, 11:07 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 11:07 PM CDT (04:07 UTC)
- Expired
- Mar 28, 2018, 11:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
591
WUUS54 KOHX 290407
SVROHX
TNC037-149-187-290430-
/O.NEW.KOHX.SV.W.0019.180329T0407Z-180329T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1107 PM CDT WED MAR 28 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northwestern Rutherford County in Middle Tennessee...
Eastern Williamson County in Middle Tennessee...
* Until 1130 PM CDT
* At 1106 PM CDT, a severe thunderstorm was located near Franklin,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Spring Hill,
Nolensville, Oak Hill, Thompson's Station, Antioch, Percy Priest
Lake and Triune.
This includes the following highways...
Interstate 65 between mile markers 53 and 75.
Interstate 24 between mile markers 55 and 80.
Interstate 840 between mile markers 24 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8636 3573 8685 3576 8693 3576 8694
3578 8693 3578 8694 3577 8694 3577 8695
3578 8695 3578 8696 3593 8698 3616 8661
TIME...MOT...LOC 0406Z 240DEG 41KT 3589 8684
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
758 WWUS54 KOHX 290422 SVSOHX Severe Weather Statement National Weather Service Nashville TN 1122 PM CDT WED MAR 28 2018 TNC037-149-187-290430- /O.CON.KOHX.SV.W.0019.000000T0000Z-180329T0430Z/ Davidson TN-Rutherford TN-Williamson TN- 1122 PM CDT WED MAR 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN RUTHERFORD AND EASTERN WILLIAMSON COUNTIES... At 1121 PM CDT, a severe thunderstorm was located near Nolensville, or near Franklin, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Oak Hill, Antioch, Percy Priest Lake and Triune. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3575 8674 3601 8685 3616 8661 3583 8636 TIME...MOT...LOC 0421Z 241DEG 34KT 3593 8673 HAIL...<.75IN WIND...60MPH $$ Whitehead
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:48 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 28, 9:48 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 948 PM CDT Wed Mar 28 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Moderate/heavy rain remains in the works for locations mainly west of I-65. HiRes models continue to show widespread rain/iso storms well into the early morning hours across much of our west...finally tapering off 09-10z or so. Isolated flooding very possible...although instability/shear weaker the further north. Incoming storms are expected to weaken as they move into middle TN but are likely to train some across our southwest. Have realigned pops slightly but overall trends very close to ongoing forecast. Flood watch remains in effect as is through Thursday. && .AVIATION... 00Z TAF DISCUSSION. An axis of rain is moving into western parts of Middle Tennessee. Light rain is already starting in Nashville. Expect precip to continue for the next several hours, bringing MVFR ceilings and low visibilities BNA, MQY, and CKV this evening and early Thursday morning. There may be a brief break in the precip in the early afternoon, then light precip is expected to move across the area Thursday evening. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday evening for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Maury-Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......07 AVIATION........11
Hazardous weather outlook, Mar 28, 4:59 AM CDT, 18 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Wed Mar 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe storms are possible this afternoon and tonight in areas generally south of I-40 and west of I-65. This includes the cities of Columbia, Lawrenceburg, Centerville and Linden. Damaging straight-line winds will be the primary threat. A Flood Watch is in effect tonight and tomorrow for most of Middle Tennessee west of the Cumberland Plateau as a quasi-stationary front develops across the mid state. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The Flood Watch will continue through Thursday. Total rainfall amounts from Wednesday morning through Thursday will range from less than an inch across the Cumberland Plateau to 3 to 4 inches around Clarksville, Springfield, Waverly, Dover, Centerville and surrounding areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tomorrow.
In the hours before
Special weather statement, Mar 28, 10:08 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Nashville TN 1008 PM CDT WED MAR 28 2018 TNZ057>060-290400- Hickman TN-Williamson TN-Lewis TN-Maury TN- 1008 PM CDT WED MAR 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN MAURY...WEST CENTRAL WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 1100 PM CDT... At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Hohenwald, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Columbia, Centerville, Santa Fe, Gordonsburg, Hampshire, Williamsport and Primm Springs. This includes Interstate 840 between mile markers 7 and 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3550 8746 3571 8759 3596 8719 3567 8692 TIME...MOT...LOC 0308Z 238DEG 24KT 3562 8746 Whitehead
Special weather statement, Mar 28, 10:44 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1044 PM CDT WED MAR 28 2018
TNZ027-059-060-062-290430-
Rutherford TN-Williamson TN-Davidson TN-Maury TN-
1044 PM CDT WED MAR 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN
RUTHERFORD...NORTHEASTERN MAURY AND WILLIAMSON COUNTIES UNTIL 1130 PM
CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Spring Hill, or 9 miles north of Columbia, moving
northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Thompson's Station, Antioch, Eagleville, Berry Hill, Natchez Trace At
Highway 96, Triune, Santa Fe and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3620 8667 3583 8638 3561 8714 3578 8723
3593 8720
TIME...MOT...LOC 0343Z 237DEG 43KT 3576 8708
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:08 PM CDT | Special Weather Statement | OHX | Maury | 52 min |
| Mar 28, 10:44 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 46 min |
| Mar 28, 11:28 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Mar 28, 11:34 PM CDT | Special Weather Statement | OHX | Wilson | 41 min |
| Mar 29, 12:20 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 6 hr |
| Mar 29, 2:42 AM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 6 hr |
| Mar 29, 10:11 AM CDT | River Flood Advisory | OHX | Perry | 47 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.